painful vulva/accutane? Watch

Anonymous #1
#1
Report Thread starter 2 weeks ago
#1
hi I was on accutane a year ago on 40mg for 6 months.

I think it has has caused me to have chronic dryness of my vulva/labia skin. it's dry, sore, a bit numb of any pleasurable feeling. feels raw too.

I don't use vaginal cleanser, I wear cotton liners and clothes and in general use natural body washes. I thought it was thrush at first and took medication and it improved the initial thrush but skin is becoming wrinkly, darker painful. it's like the oil glands have dissaaleared especially in that area the most.

doctor gave me a steroid cream which didn't help and told me to wear loose pants and to stop doing laser hair removal.

Anyone have something like this?
Posted on the TSR App. Download from Apple or Google Play
0
reply
black tea
Badges: 18
Rep:
?
#2
Report 2 weeks ago
#2
(Original post by Anonymous)
hi I was on accutane a year ago on 40mg for 6 months.

I think it has has caused me to have chronic dryness of my vulva/labia skin. it's dry, sore, a bit numb of any pleasurable feeling. feels raw too.

I don't use vaginal cleanser, I wear cotton liners and clothes and in general use natural body washes. I thought it was thrush at first and took medication and it improved the initial thrush but skin is becoming wrinkly, darker painful. it's like the oil glands have dissaaleared especially in that area the most.

doctor gave me a steroid cream which didn't help and told me to wear loose pants and to stop doing laser hair removal.

Anyone have something like this?
Never had anything similar but I can see how roaccutane could cause that.

Have you tried soap substitutes e.g. dermol wash? It's good for dry skin and can be used down below as well. And you need to use moisturisers regularly as well. Also, are you using panty liners? If yes, stop! Those things are horrible for your skin. Can't think of anything else, but if it persists, you need to go back to see your GP.
0
reply
Anonymous #1
#3
Report Thread starter 2 weeks ago
#3
(Original post by black tea)
Never had anything similar but I can see how roaccutane could cause that.

Have you tried soap substitutes e.g. dermol wash? It's good for dry skin and can be used down below as well. And you need to use moisturisers regularly as well. Also, are you using panty liners? If yes, stop! Those things are horrible for your skin. Can't think of anything else, but if it persists, you need to go back to see your GP.
nurse told me toss aqueous but not sure if it's irritating maybe derail would be better.

I only use cotton liners, not sure if I'm going to have to permanently moisturize because of accutane, so annoying.
Posted on the TSR App. Download from Apple or Google Play
0
reply
black tea
Badges: 18
Rep:
?
#4
Report 2 weeks ago
#4
(Original post by Anonymous)
nurse told me toss aqueous but not sure if it's irritating maybe derail would be better.

I only use cotton liners, not sure if I'm going to have to permanently moisturize because of accutane, so annoying.
There are lots of different moisturisers (emollients) you can buy - might be worth asking at a pharmacy if there is anything they suggest.

I would avoid all liners personally, even the cotton ones - they still have the layer that stops moisture getting through so they are not breathable like underwear.

Hope things start to settle soon.
0
reply
JTfoxlove
Badges: 11
Rep:
?
#5
Report 2 weeks ago
#5
Stop using the liners. 'Breathable' is likely just marketing and they are far far less breathable than no liner at all.
0
reply
Anonymous #1
#6
Report Thread starter 1 week ago
#6
(Original post by black tea)
There are lots of different moisturisers (emollients) you can buy - might be worth asking at a pharmacy if there is anything they suggest.

I would avoid all liners personally, even the cotton ones - they still have the layer that stops moisture getting through so they are not breathable like underwear.

Hope things start to settle soon.
thanks I've stopped the liners, and using aqueous as a wash and oil too. I'm not going to do laser anymore, however tmi but inside is still dry and nothing helps. I'm so sad to think Accutane has affected me down there and I know you aren't allowed to put oil up there and I hate using artificial stuff. But even creams made for internal dryness don't really work well. sorry for the too much info
Posted on the TSR App. Download from Apple or Google Play
0
reply
JTfoxlove
Badges: 11
Rep:
?
#7
Report 1 week ago
#7
Accutane could certainly have caused the symptoms but it's possible that you naturally have an issue with dryness in the region.

Laser treatments and everyday liners will absolutely make the situation worse.

Do you go swimming regularly?

I think you need to give it time in conditions without things that we know cause dryness or irritation. I would hope that you'll see marked improvements in 6 months.

I'd also pop back to the doctors if it's not improved in the short to medium term, as it may be time to see a specialist.
Last edited by JTfoxlove; 1 week ago
0
reply
X

Quick Reply

Attached files
Write a reply...
Reply
new posts
Latest
My Feed

See more of what you like on
The Student Room

You can personalise what you see on TSR. Tell us a little about yourself to get started.

Personalise

What was the hardest A-level paper of 2019?

Edexcel Maths paper 1 (50)
22.94%
Edexcel Maths paper 2 (75)
34.4%
AQA Chemistry Paper 2 (43)
19.72%
Edexcel Maths Paper 3 (18)
8.26%
AQA Physics Paper 3 (32)
14.68%

Watched Threads

View All